Skip to main content
Article thumbnail
Location of Repository

J. Math. Mech. 15 (1966), pp. 953–970 On splines and their minimum properties

By Carl De Boor, Robert E. Lynch and Communicated G. Birkhoff

Abstract

0. Introduction. It is the purpose of this note to show that the several minimum properties of odd degree polynomial spline functions [4, 18] all derive from the fact that spline functions are representers of appropriate bounded linear functionals in an appropriate Hilbert space. (These results were first announced in Notices, Amer. Math. Soc., 11 (1964) 681.) In particular, spline interpolation is a process of best approximation, i.e., of orthogonal projection, in this Hilbert space. This observation leads to a generalization of th

Year: 2014
OAI identifier: oai:CiteSeerX.psu:10.1.1.414.7764
Provided by: CiteSeerX
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • http://citeseerx.ist.psu.edu/v... (external link)
  • http://ftp.cs.wisc.edu/debooro... (external link)
  • Suggested articles


    To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.